PRAC recommends measures to reduce risk of heart problems with Corlentor/Procoralan (ivabradine)
The Pharmacovigilance Risk Assessment Committee (PRAC) has completed a review of Corlentor/Procoralan (ivabradine) and has made recommendations aimed at reducing the risk of heart problems, including heart attack and bradycardia (excessively low heart rate), in patients taking the medicine.
Corlentor/Procoralan is used to treat symptoms of angina (chest pain due to problems with the blood flow to the heart) and to treat heart failure.
More information is provided in the table below.
PRAC recommends further assessment of risk of developing inhibitors with Kogenate Bayer/Helixate NexGen
The Committee has looked at new evidence from two recently published studies suggesting that previously untreated haemophilia patients may be at greater risk of developing inhibitors (antibodies) if treated with the factor VIII medicine Kogenate Bayer/Helixate NexGen than if treated with other products that contain factor VIII (the blood clotting factor needed by haemophilia patients).
The development of inhibitors is a known risk with products that contain factor VIII. In 2013 the available at the time about the development of inhibitors in these patients and found that it did not support an increased risk in those treated with Kogenate Bayer/Helixate NexGen. In the light of the new data, the PRAC is recommending a further in-depth examination of the available evidence.
PRAC advises informing about first case of PML in a patient treated with Tecfidera
The PRAC has discussed a fatal case of progressive multifocal leukoencephalopathy (PML) which was reported in a patient treated with Tecfidera (dimethyl fumarate), a medicine used for relapsing-remitting multiple sclerosis. This is the first case of PML, a rare viral brain infection with symptoms that can be similar to those of a multiple sclerosis attack, to be reported in association with Tecfidera.
The fatal case of PML occurred after long-term treatment with the medicine in a patient experiencing severe long-term lymphopenia, a known possible side effect of Tecfidera.
The PRAC recommended that healthcare professionals and patients be informed and considered that there should be further evaluation of this case.
Posted on the EMA website on 7 November 2014